Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


peripheral neuropathy?
Aug 27, 2004

Can peripheral neuropathy begin 1 month after HIV infection and is it something that can get better without medication? It was my understanding that this occurs late in the disease. Ive been having episodes of mild pains/discomfort and strange sensations in my extremities (i.e. Thighs, legs, feet, forearms, hands, wrist and fingers). It can occur near the balls of my feet or on my 4th and 5th fingers. This happens on and off several times during the day but generally not in more than one place at a time. It doesnt bother me when I sleep. This has been going on for the past 3 months. I also have some swollen lymph nodes in my arms. I tested negative after 6 weeks (Oraquick), and had a low risk (insertional oral sex/masturbation).

Response from Dr. Conway

Neurologic symptoms of any kind can occur as part of acute HIV infection. This being said, this is very rarely the only symptom of seroconversion (although lymphadenopathy may be another sign or symptom).

The best advice I could give you is that if you think you may have recently been exposed to HIV, you should go get tested. You should also tell the health care provider that you have been exposed more recently, as he/she may order a viral load test in addition to the antibody test if the exposure in question was so recent that the HIV antibody test may still be negative even if HIV had been transmitted.



Previous
long term use of meds
Next
Thanks...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement